MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513730
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal distal release covered stent was to be implanted to treat a 3cm malignant complete obstruction of the lower esophagus during an esophageal stent placement procedure performed on (b)(6) 2025.The patient's anatomy was tortuous.During the procedure, the stent could not be deployed.The stent was removed from the patient partially deployed and the procedure was completed using another ultraflex esophageal stent.There was no patient complications reported as a result of this event and the patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block d4 lot number has been updated with the additional information received on may 20, 2025.Block h11: an axios stent and electrocautery enhanced delivery system was received for analysis.Visual examination of the returned device found the stent partially deployed and the stent deployment suture was not returned as it was detached.Therefore, a functional test could not be performed.No other damages were found with the stent or the delivery system.Product analysis confirmed the reported event of stent partially deployed as the stent was returned in this condition.The investigation concluded that the reported event and additional observed event of deployment suture break were most likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Therefore, a review and analysis of all available information indicated the most probable cause of the events is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal distal release covered stent was to be implanted to treat a 3cm malignant complete obstruction of the lower esophagus during an esophageal stent placement procedure performed on (b)(6) 2025.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent could not be deployed.The stent was removed from the patient partially deployed and the procedure was completed using another ultraflex esophageal stent.There was no patient complications reported as a result of this event and the patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal distal release covered stent was to be implanted to treat a 3cm malignant complete obstruction of the lower esophagus during an esophageal stent placement procedure performed on (b)(6) 2025.The patient's anatomy was tortuous prior to stent placement.During the procedure, the stent could not be deployed.The stent was removed from the patient partially deployed and the procedure was completed using another ultraflex esophageal stent.There was no patient complications reported as a result of this event and the patient's condition following the procedure was reported to be stable.

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21807982
Report Number3005099803-2025-01484
Device Sequence Number8799188
Product Code ESW
UDI-Device Identifier08714729716150
UDI-Public(01)08714729716150(17)260126(10)33300923
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Model NumberM00513730
Device Catalogue NumberM00513730
Device Lot Number0033224413
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer05/20/2025
06/14/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date06/12/2025
07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight60 KG